MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1194108D2
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refq3397 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported picc stylet broken in multiple places.Additional information received 06/02/2021: placement info: successful line placement.3cg wire removed and as i was going to place neutron on end of picc a wire was hanging (unattached) from inside picc line.I was able to grab what i thought was all of it, place a tourniquet and remove line.Once line was removed the wire was from underneath sheath in sensor area.Wire was missing but sheath still in place.Was there patient harm reported?: no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, returned sample evaluation, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damaged stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed no obvious evidence of use.The portion of polyimide tubing distal of the break site was not returned.Approximately 6 cm of polyimide tubing was still intact proximal of the break site.One kink was observed in the polyimide tubing proximal of the break site.A microscopic observation revealed that no blood residue was observed inside the polyimide tubing.Four magnets were returned outside of the polyimide tubing.The break site was observed to be mostly straight with an uneven fracture surface.The observed fracture features were indicative of catheter and/or stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported "picc stylet broken in multiple places." add info rcvd 06/02/2021: placement info: successful line placement.3cg wire removed and as i was going to place neutron on end of picc a wire was hanging (unattached) from inside picc line.I was able to grab what i thought was all of it, place a tourniquet and remove line.Once line was removed the wire was from underneath sheath in sensor area.Wire was missing but sheath still in place.Was there patient harm reported?: no.

Brand Name
POWERPICC SOLO2 4F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12009148
Report Number3006260740-2021-02314
Device Sequence Number19659310
Product Code LJS
UDI-Device Identifier00801741154881
UDI-Public(01)00801741154881
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1194108D2
Device Catalogue Number1194108D2
Device Lot NumberREFQ3397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;